MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 32MM I.D. SIZE GG ELEVATED RIM LINER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 32MM I.D. SIZE GG ELEVATED RIM LINER; PROSTHESIS, HIP
Catalog Number 00875200832
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Synovitis (2094); Joint Dislocation (2374); Metal Related Pathology (4530); Aseptic loosening (4883); Periprosthetic fracture (4902)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left hip revision approximately 5-months post implantation due to dislocation and noted the patient has been falling due to unknown cause.During the revision it was noted the acetabulum was loose, synovitis, screw fractures and significant damage to the bone structures of the pelvis with the entire posterior-superior roof is virtually absent and fragmented.The shell, liner, head, taper adapter, plate, screws, and zimmer frame are exchanged with competitor acetabular construct and allograft.It was confirmed that no further information could be provided.
 
Additional Manufacturer Narrative
(b)(4).D10: unknown cup.Unknown screws x 7.Cer bioloxd option hd 32mm.Item: 650-1056.Lot: 007000.G2: foreign ¿ canada.The customer indicated that the product location is unknown; therefore, it will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was confirmed that no further information could be provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h4; h6; h10 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient has a history of revisions, with this one taking place in (b)(6) of 2017.The patient dislocated again and it was fond the cup was loose from several falls.During the revision, it was found the acetabular bone is fragmented and damaged.The cup was loose and the screws were found to be broken.Inflammatory fluid was noted along with synovitis.The ceramic head was found to be mobilized and rubbing, with corrosion debris noted in the joint.The head, cup, bearing, and screws were explanted and replaced.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.

Brand Name
32MM I.D. SIZE GG ELEVATED RIM LINER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23879535
Report Number0001822565-2025-04762
Device Sequence Number21245186
Product Code JDI
UDI-Device Identifier00889024149670
UDI-Public(01)00889024149670(17)201031(10)63203144
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Catalogue Number00875200832
Device Lot Number63203144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale